Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Mar 8, 2009, 4:25 PM EDT for 4 counties in Michigan. It took effect at Mar 8, 2009, 8:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 4:25 PM EDT (20:25 UTC)
- In effect from
- Mar 8, 2009, 8:00 PM EDT
- Expired
- Mar 8, 2009, 11:47 PM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 082025 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 425 PM EDT SUN MAR 8 2009 ...STRONG WESTERLY WINDS EXPECTED TONIGHT... .A LOW PRESSURE SYSTEM WILL RAPIDLY TRACK THROUGH PORTIONS OF CENTRAL LOWER MICHIGAN DRAGGING AN ASSOCIATED COLD FRONT THROUGH THE STATE THIS EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL INCREASE WITH THE STRONGEST WINDS EXPECTED NEAR THE OHIO BORDER. WESTERLY WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE OVERNIGHT SOUTH OF THE I 96 CORRIDOR. ELSEWHERE...WINDS WILL WILL REACH AS HIGH AS 45 MPH. WINDS WILL BE STRONGEST EARLY IN THE NIGHT...BEFORE DECREASING TOWARDS DAWN. MIZ075-076-082-083-090430- /O.NEW.KDTX.WI.Y.0002.090309T0300Z-090309T1200Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 425 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY. STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING AS A LOW PRESSURE SYSTEM PULLS THROUGH THE GREAT LAKES. SUSTAINED WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE GRADUALLY DECREASING TOWARDS DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
2 follow-up statements
000 WWUS73 KDTX 082235 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 635 PM EDT SUN MAR 8 2009 ...STRONG WINDS EXPECTED TONIGHT... .A LOW PRESSURE SYSTEM WILL RAPIDLY TRACK THROUGH PORTIONS OF CENTRAL LOWER MICHIGAN DRAGGING AN ASSOCIATED COLD FRONT THROUGH THE STATE THIS EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL INCREASE WITH THE STRONGEST WINDS EXPECTED NEAR THE OHIO BORDER. WESTERLY WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY SOUTH OF THE I 96 CORRIDOR. ELSEWHERE...WIND GUSTS WILL REACH AS HIGH AS 40 MPH. THE WINDY CONDITIONS WILL DECREASE TOWARD DAWN. MIZ075-076-082-083-090830- /O.EXT.KDTX.WI.Y.0002.090309T0000Z-090309T1200Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 635 PM EDT SUN MAR 8 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... THE BEGIN TIME ON THE WIND ADVISORY WAS MOVED UP TO 8 PM THIS EVENING AND REMAINS IN EFFECT UNTIL 8 AM MONDAY. SOUTHEAST WINDS GUSTING TO AROUND 30 MPH WILL BECOME SOUTHWEST AS SHOWERS AND THUNDERSTORMS END THIS EVENING. THE WINDS WILL BECOME SUSTAINED IN THE THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT WHILE TURNING TOWARD THE NORTHWEST AND THEN GRADUALLY DECREASE TOWARD DAWN MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BT
000 WWUS73 KDTX 090347 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1147 PM EDT SUN MAR 8 2009 ...WINDS WILL REMAIN GUSTY BUT NOT AS STRONG AS EARLIER IN THE NIGHT... .A LOW PRESSURE SYSTEM WILL EXIT LOWER MICHIGAN DURING THE MORNING HOURS. THIS SYSTEM WILL DRAG A COLD FRONT THROUGH THE STATE WITH NORTHWEST WINDS INCREASING BEHIND THE FRONT. WIND GUSTS WILL REACH AS HIGH AS 40 MPH BEFORE DIMINISHING BY NOON ON MONDAY. MIZ075-076-082-083-090500- /O.CAN.KDTX.WI.Y.0002.000000T0000Z-090309T1200Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 1147 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL BE GUSTY BEHIND A COLD FRONT DURING THE MORNING HOURS. WIND GUSTS NEAR 40 MPH REMAIN POSSIBLE BUT ARE NO LONGER EXPECTED TO EXCEED 45 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. $$ BT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:15 PM EDT, 10 minutes earlier.
Area forecast discussion, Mar 8, 4:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EDT SUN MAR 8 2009
.SHORT TERM...THIS AFTERNOON AND TONIGHT
A LARGE CONGLOMERATION OF THUNDERSTORMS HAS DEVELOPED THIS AFTERNOON
IN VICINITY OF NORTHEASTERN ILLINOIS...LAKE MICHIGAN...NORTHWESTERN
INDIANA...AND SOUTHWESTERN MICHIGAN. THESE THUNDERSTORMS ARE PLACED
DIRECTLY UNDER AN AREA OF FORCED DYNAMIC ASCENT. WHAT MAKES IT SO
IMPRESSIVE IS THE AMOUNT OF OBSERVED LIGHTNING IN THE PRESENCE OF
MARGINAL CONVECTIVE INSTABILITY NORTH OF THE LAKE MICHIGAN
RIM...BUFFER SOUNDINGS/RUC SPC MESOANALYSIS HINTING MOIST ADIABATIC
LAPSE RATES/MUCAPES OF A FEW HUNDRED J/KG. WITH REGARDS TO THE QPF
AND ADVERTISED FORCING...THE 08.12Z NAM HAS PROVED ITSELF TODAY. THE
EARLIER DISCUSSION WAS TAILORED TOWARD THIS SOLUTION AND MUCH OF THE
THINKING IS STILL VALID. THE ONE GLARING CHANGE TO EARLIER THOUGHTS
IS THE GREATEST PRECIPITATION ACTIVITY AND UVVS IS NOW EXPECTED TO
SET UP NORTH OF I 69 WHERE ANOTHER .75 OF INCH CAN BE EXPECTED UNDER
STRONG 850-700MB FGEN. HOWEVER...WITH THAT BEING STATED AREAS TO THE
SOUTH OF I 69 WILL STILL EXPERIENCE MOIST ISENTROPIC ASCENT WHERE
PERHAPS ANOTHER .5 INCH WILL BE POSSIBLE. FOR MANY AREAS ACROSS THE
NORTH...THE SEVERE THREAT WILL REMAIN LOW GIVEN THE LACK OF
INSTABILITY. LOW FREEZING HEIGHTS OF AROUND 7-9 KFT WILL ALLOW FOR
THE POSSIBILITY OF SMALL HAIL.
SURFACE LOW PRESSURE IS EXPECTED TO TRACK FROM HOLLAND AT 03Z TO
SOUTHERN LAKE HURON BY 6Z. NOT SURPRISINGLY...THIS SYSTEM IS
HARBORING A STRONG COLD FRONT THAT IS NOW SLICING THROUGH PORTIONS
OF ILLINOIS AND INDIANA. UPSTREAM OBSERVATIONS SHOW A STRONG MIXING
OF WINDS BEHIND THIS FEATURE WITH WIND GUSTS REACHING IN EXCESS OF
40 KNOTS. MODEL GUIDANCE AND LAPSE RATES IN THE SOUNDINGS SUPPORT
SOME WINDGUSTS EXCEEDING 45 MPH OVERNIGHT ACROSS THE FAR SOUTHERN
CWA BETWEEN 3-12Z. HAVE ISSUED A WIND ADVISORY TO ACCOUNT FOR THIS
LARGER SCALE WIND THREAT. COUNTIES TO THE NORTH WILL ALSO SEE GUSTY
WINDS OF UP TO 40...AND LEFT OUT OF AN ADVISORY AT THIS TIME DUE TO
THE SURFACE TROUGH HANGING BACK WESTWARD.
PRECIPITATION IS STILL EXPECTED TO CHANGEOVER TO SNOW OVERNIGHT FOR
ALL AREAS. THIS WILL OCCUR FIRST ACROSS THE FAR NORTHERN CWA AS
COLDER AIR FILTERS BACK IN. DEEP MOISTURE IS EXPECTED TO STRIP OUT
FAIRLY QUICKLY. THE PREVIOUSLY FORECASTED 1 TO 3 INCHES STILL WILL
BE POSSIBLE ACROSS HURON/MIDLAND/BAY COUNTIES.
&&
.LONG TERM...MONDAY THROUGH SATURDAY
SFC RIDGE QUICKLY ARRIVES ON MONDAY IN THE WAKE OF THE DEPARTING
LOW. DEEP POST-FRONTAL DRYING THROUGHOUT THE COLUMN WILL BRING A
QUICK END TO ANY LINGERING PRECIPITATION PRIOR TO 12Z...WITH CLOUDS
SCATTERING OUT THROUGH THE MORNING. GIVEN THE EXPECTATION FOR A
GOOD AMOUNT OF MIDDAY INSOLATION...COMBINED WITH SHORTWAVE UPPER
RIDGING SLIDING THROUGH...WILL LEAD TO A MODEST TEMPERATURE RECOVERY
BY AFTERNOON. HIGHS IN THE LOW/MID 40S LOOK REASONABLE...EXCEPTION
BEING ACROSS THE NORTHERN THUMB WITH THE COOLER NORTHWEST FLOW OFF
LAKE HURON.
NEXT SYSTEM WILL QUICKLY EVOLVE UPSTREAM THROUGH TUESDAY IN RESPONSE
TO STRONG SHORTWAVE ENERGY DIVING FROM THE PACIFIC NORTHWEST INTO
THE ROCKIES. AHEAD OF THIS SYSTEM...AN INITIAL WEAKER SFC WAVE WILL
LIFT NORTHEAST ALONG A LOW LEVEL BAROCLINIC ZONE DRAPED ACROSS
NORTHERN IL/IN AND TRACK ACROSS THE OH/MI BORDER. THIS WILL BE
ACCOMPANIED BY WEAK SHORTWAVE ENERGY AND STRENGTHENING MOISTURE
TRANSPORT/ISENTROPIC ASCENT AIDED BY A 50+ KNOT LOW LEVEL JET. THIS
WILL LEAD TO A SWATH OF PRECIPITATION DEVELOPING ON THE NOSE OF THE
STRONGEST ASCENT. MODELS CONTINUE TO ACCELERATE THE PRECIP
TIMING...NOT UNCOMMON WITHIN THIS SETUP...EXPANDING IT NORTHEAST
ACROSS SOUTHEAST LOWER MI BETWEEN 09-15Z TUESDAY MORNING. THERMAL
PROFILES SUPPORT ALL RAIN...OUTSIDE OF PERHAPS A FEW SNOWFLAKES AT
ONSET ACROSS THE NORTHERN SAGINAW VALLEY/THUMB WITH SOME WET BULBING
EFFECTS AT ONSET BEFORE BETTER SATURATION OCCURS.
FIRST SFC WAVE WILL PULL THE SFC WARM FRONT INTO SOUTHERN MICHIGAN
BY AFTERNOON AS THE MAIN SFC LOW EJECTS NORTHEAST TOWARD WISCONSIN.
ADDED MOISTURE CONVERGENCE INVOF THIS BOUNDARY WILL MAINTAIN AT
LEAST A CHANCE OF RAIN THROUGH THE AFTERNOON HOURS...WITH A LAYER OF
ELEVATED INSTABILITY SUPPORTING THE MENTION OF THUNDER. SFC LOW
WILL UNDERGO STRONG CYCLOGENESIS TUESDAY NIGHT AS THE STRONG MID
LEVEL CIRCULATION BECOMES NEGATIVELY TILTED. THIS WILL BLAST AN
OCCLUDED/COLD FRONT THROUGH DURING THE EARLY/MID MORNING HOURS
WEDNESDAY WHILE EFFECTIVELY STRENGTHENING THE WIND FIELD. THE
RESPONSE TO THE ISALLOBARIC FORCING AND COLD AIR ADVECTION/
ISENTROPIC DESCENT MAY BE SUFFICIENT TO YIELD A PERIOD OF 40-50 MPH
GUSTS THROUGH THE MORNING HOURS. BASED ON THE RAPID DROP IN
925/850MB TEMPS AND THICKNESSES...HIGHS WEDNESDAY MAY OCCUR JUST
AFTER 12Z BEFORE READINGS SETTLE DOWN THROUGH THE LOW/MID 30S. COLD
AIR CONTINUES TO FUNNEL IN WEDNESDAY NIGHT WITH 850 MB TEMPS
SETTLING BELOW -15C BY 12Z THURSDAY.
RELATIVELY QUIET CONDITIONS FOR THE END OF THE WORK WEEK AS HIGH
PRESSURE SLOWLY SLIDES THROUGH WHILE CONFLUENT UPPER LEVEL FLOW
EVOLVES DOWNSTREAM FROM LESS PROGRESSIVE/SPLIT FLOW EVOLVING ACROSS
THE WESTERN CONUS. COLDEST DAY OF THE PERIOD OCCURS THURSDAY AS
STRENGTHENING MID MARCH INSOLATION STRUGGLES TO MODERATE THE
RESIDENT ARCTIC AIR WITH ANY ADVECTIVE PROCESS REMAINING NEUTRAL.
GOOD RADIATIONAL COOLING SETUP FOR THURSDAY NIGHT WITH THE SFC HIGH
OVERHEAD AND A DEEP DRY LAYER IN PLACE. NORTHERN STREAM SHORTWAVE
DROPPING SOUTHEAST ACROSS SOUTHERN ONTARIO WILL SEND A WEAK COLD
FRONT/TROUGH THROUGH SOMETIME LATE SATURDAY INTO SATURDAY NIGHT.
BOTH THE AVAILABLE FORCING AND MOISTURE REMAIN LIMITED WITH THIS
SYSTEM...SO WILL MAINTAIN DRY CONDITIONS OVER THE WEEKEND.
&&
.MARINE...
WEST TO NORTHWEST WINDS WILL STRENGTHEN TONIGHT IN THE WAKE OF A LOW
PRESSURE SYSTEM TRACKING TOWARD THE EASTERN GREAT LAKES. THIS WILL
RESULT IN COLD AIR ADVECTION AND STRONG SURFACE PRESSURE RISES...
LEADING TO GUSTY WINDS UP TO 30 KNOTS ON LAKE HURON. WIND GUSTS TO
GALE FORCE STILL APPEAR POSSIBLE ACROSS LAKES ERIE AND ST CLAIR. A
WEAKENING WIND FIELD FOR MONDAY AND MONDAY NIGHT AS SURFACE RIDGING
SLIDES THROUGH. WINDS WILL STRENGTHEN AGAIN TUESDAY NIGHT AS AN
ARCTIC FRONT BLASTS ACROSS THE REGION. THIS WILL BRING THE
POTENTIAL FOR A PERIOD OF GALES LATE TUESDAY NIGHT AND WEDNESDAY
ACROSS ALL MARINE AREAS.
&&
.PREV DISCUSSION...ISSUED 220 PM EDT SUN MAR 8 2009
AVIATION...
THE STRATIFORM PRECIPITATION THE PAST HOUR HAS BEEN TRENDING
CONVECTIVE/SHOWERY. THIS IS A RESULT OF WARMER AND UNSTABLE AIR
BEING DRAWN INTO SOUTHEASTERN MICHIGAN AHEAD OF APPROACHING LOW
PRESSURE SYSTEM. HAVE MAINTAINED A MIX OF IFR/MVFR CEILINGS INTO
THE EVENING AS SURFACE LOW PRESSURE IS EXPECTED TO LIFT RIGHT
THROUGH THE AREA. THIS WILL LIMIT THE ADVECTION OF DRY AIR INTO
THE REGION DURING THE SHORT TERM AND KEEP CEILINGS ON THE LOW
SIDE. THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS
AFTERNOON IMMEDIATELY AHEAD OF THE SURFACE LOW. HAVE INCLUDED A
TEMPO GROUPING AT THE DETROIT TERMINALS...WHILE LEAVING OUT OF
NORTHERN SITES (NOT ENOUGH CONFIDENCE).
SNOWFLAKES WILL MIX IN WITH THE RAIN ACROSS THE FAR NORTH THIS
EVENING AS COLDER AIR IS EXPECTED TO FILTER BACK IN. THIS IS
EXPECTED TO OCCUR AROUND 00Z. SURFACE WINDS WILL VEER
SOUTHWESTERLY THIS EVENING AS A STRONG COLD FRONT BLASTS THROUGH
THE REGION. WIND GUSTS OF UP TO 35 KNOTS WILL BE POSSIBLE AT
KDET/KDTW.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...FROM 11 PM SUNDAY TO
8 AM MONDAY.
LAKE HURON...
GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...FROM 2 AM WEDNESDAY TO 8 PM
WEDNESDAY.
BRISK WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 10 AM MONDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.
&&
SHORT TERM...CB
LONG TERM....MR
MARINE.......CB
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 8, 4:04 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 PM EDT SUN MAR 8 2009 MIZ075-076-082-083-092015- WASHTENAW-WAYNE-LENAWEE-MONROE- 404 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE REMAINS A CHANCE OF THUNDERSTORMS THIS EVENING. BRIEF INTENSE RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THIS MAY LEAD TO SOME LOCALIZED FLOODING. ANY THUNDERSTORM THAT DEVELOPS WILL MOVE TO THE NORTHEAST AT 25 MPH. A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE REFER TO THE LATEST WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM LIFTS INTO THE WESTERN GREAT LAKES. THIS SYSTEM WILL SEND AN ARCTIC COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT. ADVISORY CRITERIA WIND GUSTS UP TO 45 MPH ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY FOLLOWING THE PASSAGE OF THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ060>063-068>070-092015- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 404 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE REMAINS A CHANCE OF THUNDERSTORMS THIS EVENING. BRIEF INTENSE RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THIS MAY LEAD TO SOME LOCALIZED FLOODING. ANY THUNDERSTORM THAT DEVELOPS WILL MOVE TO THE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM LIFTS INTO THE WESTERN GREAT LAKES. THIS SYSTEM WILL SEND AN ARCTIC COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT. ADVISORY CRITERIA WIND GUSTS UP TO 45 MPH ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY FOLLOWING THE PASSAGE OF THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ047>049-053>055-092015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 404 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE REMAINS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. BRIEF INTENSE RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THIS MAY LEAD TO SOME LOCALIZED FLOODING. ANY THUNDERSTORM THAT DEVELOPS WILL MOVE TO THE NORTHEAST AT 25 MPH. THE RAIN MAY MIX WITH AND CHANGE OVER TO SNOW ACROSS MIDLAND...BAY AND HURON COUNTIES WHERE 1 TO 3 INCHES OF ACCUMULATION IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM LIFTS INTO THE WESTERN GREAT LAKES. THIS SYSTEM WILL SEND AN ARCTIC COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT. ADVISORY CRITERIA WIND GUSTS UP TO 45 MPH ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY FOLLOWING THE PASSAGE OF THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-092015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT TONIGHT FOR LAKES ST CLAIR AND ERIE. BRISK WIND ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON. PLEASE REFER TO THE LATEST MARINE FORECASTS AND WARNINGS /MWWDTX/.../GLFSC/ AND /NSHDTX/ FOR DETAIL. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. THE STORMS WILL HOWEVER PRODUCE BRIEF PERIODS OF INTENSE RAINFALL AS THE TRACK TO THE NORTHEAST AT 25 MPH. THESE THUNDERSTORMS ARE THE RESULT OF STRONG MOISTURE TRANSPORT IN ADVANCE OF A LOW PRESSURE SYSTEM. THIS LOW WILL TRACK ACROSS SOUTHERN MICHIGAN THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WIND GUSTS ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED ARCTIC COLD FRONT MOVE ACROSS THE REGION. A GALE WATCH IS NOW IN EFFECT FOR LAKE HURON DURING THIS TIME. PLEASE REFER TO THE LATEST MARINE FORECASTS /MWWDTX/.../GLFLH/ AND /NSHDTX/ FOR FURTHER DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:36 AM EDT | Areal Flood Advisory | DTX | Lenawee, Livingston, Macomb, Monroe, Oakland, Saint Clair and 2 more | 18 hr |
| Mar 8, 5:00 AM EDT | Gale Warning | DTX | 27 hr | |
| Mar 8, 11:11 AM EDT | River Flood Warning | DTX | Bay, Saginaw | 10 hr |
| Mar 8, 4:05 PM EDT | Gale Watch | DTX | 37 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.